Alert archive / Oklahoma / River Flood Warnings in 2013

River Flood Warning 32, NWS Tulsa, OK

July 30, 2013Ottawa County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Jul 30, 2013, 2:02 PM CDT for Ottawa County, Oklahoma. It took effect at Jul 30, 2013, 10:06 PM CDT. It was in force for 41 hr.

The area

The outline as issued.

The facts

Issued
Jul 30, 2013, 2:02 PM CDT (19:02 UTC)
In effect from
Jul 30, 2013, 10:06 PM CDT
Expired
Aug 1, 2013, 2:54 PM CDT
In force
41 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Ottawa County, OK

The radar

The Tulsa radar (KINX), 108 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Spring River near Quapaw (QUAO2).

Action stage
20 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07188000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

232 
WGUS44 KTSA 301902
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
202 PM CDT TUE JUL 30 2013


...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN OKLAHOMA...

  SPRING RIVER NEAR QUAPAW AFFECTING OTTAWA COUNTY. 
  
OKC115-310302-
/O.NEW.KTSA.FL.W.0032.130731T0306Z-130801T1954Z/
/QUAO2.1.ER.130731T0306Z.130731T1800Z.130801T1354Z.NO/
202 PM CDT TUE JUL 30 2013

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SPRING RIVER NEAR QUAPAW.
* FROM THIS EVENING TO THURSDAY AFTERNOON, OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  100 PM TUESDAY THE STAGE WAS 15.22 FEET.
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE SPRING RIVER NEAR QUAPAW IS EXPECTED TO RISE ABOVE 
  FLOOD STAGE TONIGHT AND CONTINUE TO RISE TO NEAR 23.5 FEET BY EARLY
  WEDNESDAY AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD 
  STAGE THURSDAY MORNING.
* IMPACT...AT 24.0 FEET, PARK AND RECREATIONAL AREAS DOWNSTREAM FROM 
  THE GAGE SITE EXPERIENCE MODERATE FLOODING.
 
&&
 
LAT...LON 3695 9481 3682 9481 3682 9469 3695 9469

$$
2 follow-up statements
041 
WGUS84 KTSA 310115
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
815 PM CDT TUE JUL 30 2013


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...

  SPRING RIVER NEAR QUAPAW AFFECTING OTTAWA COUNTY. 
  
OKC115-310915-
/O.EXT.KTSA.FL.W.0032.130731T1200Z-130801T0000Z/
/QUAO2.1.ER.130731T1200Z.130731T1200Z.130731T1800Z.NO/
815 PM CDT TUE JUL 30 2013

THE FLOOD WARNING CONTINUES FOR
  THE SPRING RIVER NEAR QUAPAW.
* FROM WEDNESDAY MORNING TO WEDNESDAY EVENING, OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  700 PM TUESDAY THE STAGE WAS 17.49 FEET.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE SPRING RIVER NEAR QUAPAW IS EXPECTED TO RISE TO NEAR
  FLOOD STAGE WEDNESDAY MORNING.
* IMPACT...AT 20.0 FEET, MINOR AGRICULTURAL FLOODING OCCURS.
 
&&
 
LAT...LON 3695 9481 3682 9481 3682 9469 3695 9469

$$
314 
WGUS84 KTSA 310825
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
325 AM CDT WED JUL 31 2013


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...

  SPRING RIVER NEAR QUAPAW AFFECTING OTTAWA COUNTY. 
  
OKC115-310855-
/O.CAN.KTSA.FL.W.0032.000000T0000Z-130801T0000Z/
/QUAO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
325 AM CDT WED JUL 31 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE SPRING RIVER NEAR QUAPAW.
* AT  300 AM WEDNESDAY THE STAGE WAS 18.27 FEET.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE SPRING RIVER NEAR QUAPAW WILL CREST BELOW FLOOD 
  STAGE AT 18.6 FEET THIS MORNING.
* IMPACT...AT 20.0 FEET, MINOR AGRICULTURAL FLOODING OCCURS.
 
&&
 
LAT...LON 3695 9481 3682 9481 3682 9469 3695 9469

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jul 30, 12:26 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jul 30, 12:26 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1226 PM CDT TUE JUL 30 2013

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
BULK OF RAIN HAS LEFT THE AREA...ALTHOUGH SEE MAY SEE
SOME SCATTERED REDEVELOPMENT THIS AFTERNOON...WITH BEST
CHANCES ACROSS SOUTHEAST OK AND WESTERN AR. MVFR CIGS/VSBYS
WILL LIKELY DEVELOP LATER TONIGHT...ESPECIALLY ACROSS
NORTHEAST OK AND NORTHWEST AR WHERE THE HEAVIER RAIN FELL.

&&

.PREV DISCUSSION... /ISSUED 1133 AM CDT TUE JUL 30 2013/

..UPDATE...

DISCUSSION...
PARTIALL CLEARING SKIES ALONG WITH A REMNANT
OUTFLOW BOUNDARY STRETCHING ACROSS THE REGION
MAY RESULT IN ADDITIONAL SHOWER/THUNDERSTORM
DEVELOPMENT LATER THIS AFTERNOON. WILL GO WITH
GENERAL 20-25 POPS FOR ALL AREAS.

UPDATED PRODUCTS HAVE BEEN SENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  90  71  93 /  10   0   0  10
FSM   74  93  72  96 /  30  10  10   0
MLC   73  93  71  95 /  20  10   0   0
BVO   69  90  68  92 /  10   0   0  10
FYV   69  88  67  90 /  30  10  10  10
BYV   69  87  68  90 /  40  10  10  10
MKO   73  91  70  94 /  20   0  10   0
MIO   70  87  70  91 /  20   0   0  10
F10   73  91  71  93 /  20   0   0   0
HHW   73  96  72  97 /  20  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...18
Hazardous weather outlook, Jul 30, 12:52 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1252 PM CDT TUE JUL 30 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-302230-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1252 PM CDT TUE JUL 30 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 3 PM.

DISCUSSION...
A WEAK FRONTAL BOUNDARY STRETCHED FROM SOUTHWESTERN OKLAHOMA INTO
NORTH CENTRAL OKLAHOMA...WITH A DIFFUSE OUTFLOW BOUNDARY NOTED
ACROSS SOUTHEAST OKLAHOMA. PARTIAL CLEARING WILL ALLOW FOR SOME
FURTHER DESTABILIZATION THIS AFTERNOON...AND MAY SEE ADDITIONAL
SCATTERED THUNDERSTORM DEVELOPMENT ACROSS THE REGION LATER IN THE
DAY. LOCALIZED WIND DAMAGE WOULD BE THE PRIMARY SEVERE WEATHER
THREAT FROM THE STRONGER STORMS THAT DEVELOP.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY AND THURSDAY...DANGEROUS HEAT POTENTIAL.
FRIDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT
POTENTIAL.

EXTENDED DISCUSSION...
HOT AND HUMID CONDITIONS ARE FORECAST TO RETURN TO PARTS OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WEDNESDAY AND THURSDAY AS
THE FRONTAL BOUNDARY RETREATS NORTHWARD AND HIGH PRESSURE BUILDS
INTO THE SOUTHERN PLAINS. THUNDERSTORM CHANCES RETURN FRIDAY INTO
THE START OF THE NEXT WORK WEEK IN RESPONSE TO ANOTHER FRONTAL
BOUNDARY APPROACHING THE REGION. SOUTH OF THE NEXT FRONTAL
BOUNDARY...HOT AND HUMID CONDITIONS COULD CONTINUE.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 12:35 AM CDTSpecial Weather StatementTSATulsa25 min
Jul 30, 12:49 AM CDTAreal Flood AdvisoryTSACreek, Okmulgee, Osage, Pawnee, Rogers, Tulsa and 1 more3 hr
Jul 30, 12:59 AM CDTSpecial Weather StatementTSARogers31 min
Jul 30, 1:21 AM CDTSpecial Weather StatementTSAMayes24 min
Jul 30, 3:52 AM CDTAreal Flood AdvisoryTSACreek113 min
Jul 30, 7:49 AM CDTRiver Flood WarningTSAOttawa57 hr

Nearby

River Flood Warnings in Oklahoma, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.